| Catalog Number |
0013M |
| Medical Device Problem Code |
Arcing of Electrodes (2289)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 3/26/2026 d4 batch #: unknown d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the incident occurred intra-operatively during an unknown procedure.While the surgeon was activating a monopolar pencil, the bovie tip suddenly caught fire.The patient was not injured.The bovie tip was removed, bovie pencil discarded, and a new bovie pencil was opened and used for the remainder of the case.The item available for return is the burnt bovie tip.There was 10mins of surgical delay was reported.There was no patient consequence reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/9/2026.D4 batch #: ucmdca.Corrected data: d4 udi # investigation summary : the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the electrode was returned with the tip melted and charred.Additionally, marks on the insulation was observed.The most likely cause of this damage is caused by operating the electrosurgery equipment (generator) at high power settings with continual activation of the electrode for long periods or by placing the electrode tip against another instrument causing extreme heat which results in the melting of the tip.It is possible that the damaged noted cause the issue reported.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch ucmdca, and no non-conformances were identified.